Alert archive / Florida / Severe Thunderstorm Warnings in 2019
Severe Thunderstorm Warning 3, NWS Miami, FL
NWS Miami, FL issued this severe thunderstorm warning at Apr 5, 2019, 7:05 PM EDT for Palm Beach County, Florida. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 5, 2019, 7:05 PM EDT (23:05 UTC)
- Expired
- Apr 5, 2019, 7:29 PM EDT
- In force
- 24 min
- Issued by
- NWS Miami, FL
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Palm Beach County, FL
The radar
The Miami radar (KAMX), 119 km from the middle of the area, began a volume at 23:05 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Miami, FL (KMFL), launched 12:00Z, 11.1 hours before the alert went out and 98 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 464 J/kg
- Mixed-layer CIN
- -5 J/kg
- Mixed-layer LCL
- 872 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- -14 m²/s²
- 0-3 km storm-relative helicity
- 30 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.2
The text
As transmitted.
448
WUUS52 KMFL 052305
SVRMFL
FLC099-052345-
/O.NEW.KMFL.SV.W.0003.190405T2305Z-190405T2345Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Miami FL
705 PM EDT Fri Apr 5 2019
The National Weather Service in Miami has issued a
* Severe Thunderstorm Warning for...
Central Palm Beach County in southeastern Florida...
* Until 745 PM EDT.
* At 705 PM EDT, a severe thunderstorm was located 7 miles west of
Lion Country Safari Park, or 12 miles southeast of Canal Point,
moving south at 10 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Loxahatchee NWR.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
To report severe weather, contact your nearest law enforcement
agency. They will send your report to the National Weather Service
office in Miami. You can also share your report with NWS Miami on
Facebook and Twitter.
&&
LAT...LON 2677 8053 2676 8040 2654 8034 2656 8064
TIME...MOT...LOC 2305Z 004DEG 8KT 2675 8047
HAIL...1.00IN
WIND...60MPH
$$
SPM2 follow-up statements
348
WWUS52 KMFL 052317
SVSMFL
Severe Weather Statement
National Weather Service Miami FL
717 PM EDT Fri Apr 5 2019
FLC099-052345-
/O.CON.KMFL.SV.W.0003.000000T0000Z-190405T2345Z/
Palm Beach FL-
717 PM EDT Fri Apr 5 2019
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 745 PM EDT
FOR CENTRAL PALM BEACH COUNTY...
At 717 PM EDT, a severe thunderstorm was located near Lion Country
Safari Park, or 12 miles east of Belle Glade, moving south at 10 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Loxahatchee NWR.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
To report severe weather contact your nearest law enforcement agency.
They will send your report to the National Weather Service office in
Miami. You can also share your report with NWS Miami on Facebook and
Twitter.
&&
LAT...LON 2673 8055 2672 8041 2654 8034 2656 8064
TIME...MOT...LOC 2317Z 004DEG 8KT 2672 8047
HAIL...1.00IN
WIND...60MPH
$$
SPM961
WWUS52 KMFL 052329
SVSMFL
Severe Weather Statement
National Weather Service Miami FL
729 PM EDT Fri Apr 5 2019
FLC099-052339-
/O.CAN.KMFL.SV.W.0003.000000T0000Z-190405T2345Z/
Palm Beach FL-
729 PM EDT Fri Apr 5 2019
...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL PALM BEACH COUNTY IS
CANCELLED...
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning has been cancelled. However small hail is
still possible with this thunderstorm.
To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
Miami.
LAT...LON 2673 8055 2672 8041 2654 8034 2656 8064
TIME...MOT...LOC 2328Z 004DEG 8KT 2669 8047
$$
SPMWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Miami, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 5, 3:59 PM EDT, 3 hours 6 minutes earlier.
Area forecast discussion, Apr 5, 3:59 PM EDT, 3 hours 6 minutes before
Area Forecast Discussion National Weather Service Miami FL 359 PM EDT Fri Apr 5 2019 .DISCUSSION... SHORT TERM (Today through Sunday night) Convection has been slow to develop but is now beginning to flare up mainly west of the Lake. This is where highest PoPs exist through the evening, and scattered thunderstorms are expected. Sea/Lake breeze convergence in a warm/moist environment south of a front located near the FL/GA border is the main culprit for convective initiation, thus as instability wanes after sunset, so too will the convection. Until it does, somewhat cool air aloft could support a few wind gusts with the strongest cells, and cant totally rule out small hail - both of which should mainly be north of the region. Deep layer ridge builds in over the weekend, which will boost temperatures a bit and suppress rain chances. Southeast flow (relatively modest) will prevail, thus daily Atlantic sea breezes will intrude. Expect maxima and minima both a few degrees above normal, mainly being in the mid and upper 80s and upper 60s to mid 70s, respectively. LONG TERM (Monday through Thursday) Models are still showing a 500mb trough digging south over the Mississippi River Valley for the beginning of the week, and approaching South Florida Monday night and Tuesday.So, chances of convection do start to increase Monday, especially in the interior and the Lake region. Then models are showing widespread rain for Tuesday through Wednesday morning, as a weak cold front makes its way through the area. While PoPs are high due to the models, given their inconsistency with the weekends forecast, will keep the higher PoPs with a weary eye on future runs. && .MARINE... Thunderstorms are possible over Lake Okeechobee this afternoon and evening, with isolated thunderstorms possible each afternoon through early next week. Else, fairly benign conditions will prevail with southeast wind of 10 to 15 knots diminishing through the weekend and seas mainly being 3 feet or less. && .AVIATION... Primarily VFR conditions will prevail through the taf period with a slight chance for showers. SE winds will become more E to ESE tomorrow. && .BEACH FORECAST... Southeast wind will continue to subside this weekend, diminishing the risk for Atlantic rip currents. Still, residual beach conditions may be somewhat hazardous at least into Saturday, so at least Broward and Palm Beach counties' beaches may exhibit a moderate rip current risk Saturday. && .PRELIMINARY POINT TEMPS/POPS... West Palm Beach 69 84 74 85 / 0 10 10 10 Fort Lauderdale 73 84 76 84 / 0 0 10 10 Miami 72 86 75 86 / 0 0 10 10 Naples 69 88 71 87 / 0 10 10 20 && .MFL WATCHES/WARNINGS/ADVISORIES... FL...High Rip Current Risk until 8 PM EDT this evening for FLZ168-172. AM...None. GM...None. && DISCUSSION...23/SBK MARINE...23/SBK AVIATION...11/HVN BEACH FORECAST...23/SBK
Hazardous weather outlook, Apr 5, 6:39 PM EDT, 26 minutes before
Hazardous Weather Outlook for South Florida National Weather Service Miami FL 639 PM EDT Fri Apr 5 2019 AMZ610-630-650-651-670-671-FLZ063-066>075-168-172>174-GMZ656-657-676- 061045- Lake Okeechobee-Biscayne Bay- Coastal waters from Jupiter Inlet to Deerfield Beach FL out 20 NM- Coastal waters from Deerfield Beach to Ocean Reef FL out 20 NM- Waters from Jupiter Inlet to Deerfield Beach FL from 20 to 60 NM- Waters from Deerfield Beach to Ocean Reef FL from 20 to 60 NM excluding the territorial waters of Bahamas-Glades-Hendry- Inland Palm Beach-Metro Palm Beach-Coastal Collier-Inland Collier- Inland Broward-Metro Broward-Inland Miami-Dade-Metro Miami-Dade- Mainland Monroe-Coastal Palm Beach-Coastal Broward-Coastal Miami- Dade-Far South Miami-Dade- Coastal waters from Chokoloskee to Bonita Beach FL out 20 NM- Coastal waters from East Cape Sable to Chokoloskee FL out 20 NM- Waters from Chokoloskee to Bonita Beach FL from 20 to 60 NM- 639 PM EDT Fri Apr 5 2019 ...HIGH RISK OF RIP CURRENTS PALM BEACH AND BROWARD... ...THUNDERSTORMS POSSIBLE ACROSS LAKE OKEECHOBEE REGION TODAY... This hazardous weather outlook is for South Florida. .DAY ONE...TONIGHT Rip currents: There is a high risk of rip currents along the beaches of Palm Beach and Broward counties. There is a moderate risk of rip currents along the beaches of Miami-Dade county. Thunderstorms: Thunderstorms will be possible today across the Lake Okeechobee region, including the adjacent Atlantic waters. The main threats will be lightning strikes, small sized hail, gusty winds, and locally heavy rainfall. Waterspouts: Isolated waterspouts are possible across the Atlantic waters and Lake Okeechobee today. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY Scattered to locally numerous showers and thunderstorms are possible across portions of South Florida early next week. The highest coverage will generally be across the interior during the afternoons and early evenings. A stronger front is expected to bring more widespread storms across the region mid next week. .SPOTTER INFORMATION STATEMENT... Widespread spotter activation is not anticipated, however individual spotters are encouraged to report high wind, hail and flooding to the National Weather Service forecast office in Miami. For more information...visit the National Weather Service in Miami website at www.weather.gov/miami.
In the hours before
Special weather statement, Apr 5, 5:46 PM EDT, 1 hour 19 minutes before
Special Weather Statement
National Weather Service Miami FL
546 PM EDT Fri Apr 5 2019
FLZ067-068-168-052245-
Coastal Palm Beach County FL-Inland Palm Beach County FL-
Metro Palm Beach County FL-
546 PM EDT Fri Apr 5 2019
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN PALM BEACH COUNTY
UNTIL 645 PM EDT...
* At 545 PM EDT, National Weather Service meteorologists were
tracking a strong thunderstorm 9 miles south of Palm City, moving
south at 25 mph.
* Dime size hail and winds in excess of 45 mph possible with this
storm.
* Locations impacted include...
West Palm Beach, Jupiter, Palm Beach Gardens, Riviera Beach, Palm
Beach, Tequesta, Juno Beach, North Palm Beach, Lake Park, Port Of
Palm Beach, North County Airport, Juno Ridge, The Acreage, Mangonia
Park, Fau North Campus, Philo Farms, Limestone Creek, Caloosa and
Jupiter Farms.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Miami on Facebook and
Twitter.
&&
LAT...LON 2676 8003 2678 8049 2696 8047 2696 8014
2697 8014 2697 8005
TIME...MOT...LOC 2145Z 342DEG 20KT 2703 8028
SPMSpecial weather statement, Apr 5, 6:37 PM EDT, 28 minutes before
Special Weather Statement
National Weather Service Miami FL
637 PM EDT Fri Apr 5 2019
FLZ063-066-070-052315-
Hendry FL-Inland Collier County FL-Glades FL-
637 PM EDT Fri Apr 5 2019
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN HENDRY AND
SOUTHWESTERN GLADES COUNTIES UNTIL 715 PM EDT...
* At 636 PM EDT, National Weather Service meteorologists were
tracking a strong thunderstorm near Venus, or 7 miles northwest of
Palmdale, moving southeast at 15 mph.
* Small hail and winds in excess of 45 mph possible with this storm.
* Locations impacted include...
Labelle, Montura, Palmdale, Port La Belle, Devils Garden, Ortona,
Muse and Keri.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Miami on Facebook and
Twitter.
&&
LAT...LON 2703 8134 2663 8107 2646 8136 2695 8156
2703 8156
TIME...MOT...LOC 2236Z 324DEG 11KT 2699 8143
SPMSpecial weather statement, Apr 5, 6:55 PM EDT, 10 minutes before
Special Weather Statement National Weather Service Miami FL 655 PM EDT Fri Apr 5 2019 FLZ067-052345- Inland Palm Beach County FL- 655 PM EDT Fri Apr 5 2019 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL PALM BEACH COUNTY UNTIL 745 PM EDT... * At 655 PM EDT, National Weather Service meteorologists were tracking a strong thunderstorm near Lion Country Safari Park, or 12 miles northwest of Wellington, moving south at 20 mph. * Nickel size hail and winds in excess of 45 mph possible with this storm. * Locations impacted include... Lion Country Safari Park and Loxahatchee NWR. PRECAUTIONARY/PREPAREDNESS ACTIONS... This storm may intensify, so be certain to monitor local radio stations and available television stations for additional information and possible warnings from the National Weather Service. To report severe weather, contact your nearest law enforcement agency. You can also share your report with NWS Miami on Facebook and Twitter. && LAT...LON 2683 8051 2682 8033 2656 8030 2659 8059 TIME...MOT...LOC 2255Z 004DEG 16KT 2675 8043 SPM
The office that day
Everything else NWS Miami, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 5, 5:46 PM EDT | Special Weather Statement | MFL | Martin | 59 min |
| Apr 5, 6:27 PM EDT | Severe Thunderstorm Warning | MFL | Palm Beach | 48 min |
| Apr 5, 6:37 PM EDT | Special Weather Statement | MFL | Glades | 38 min |
| Apr 5, 6:55 PM EDT | Special Weather Statement | MFL | Palm Beach | 50 min |
| Apr 5, 7:28 PM EDT | Special Weather Statement | MFL | Glades | 62 min |
Nearby
Severe Thunderstorm Warnings in Florida, 2019Every severe thunderstorm warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.